MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. CLEO® 90 INFUSION SET; SET, ADMINISTRATION, INTRAVASCULAR

SMITHS MEDICAL ASD, INC. CLEO® 90 INFUSION SET; SET, ADMINISTRATION, INTRAVASCULAR
Catalog Number 21-7222-24
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/28/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).
 
Event or Problem Description
It was reporting that during placement of a cleo® 90 infusion set, the needle didn't retract into the inserter, instead it remained stuck in the cannula.No injury was reported.
 
Additional Manufacturer Narrative
One device was returned for evaluation in used condition and without its original packaging.Visual inspection of the device found the retractor was activated, the cap seal was open, and the needle remained in the inserter.Functional testing was unable to be performed as the unit had been activated.A review of the testing and inspection documents was performed and deemed adequate and correct.A review of the manufacturing process was performed on a similar part and found no discrepancies.A sample of 32 devices from the production floor were visually inspected and found no discrepancies.Based on the evidence, the root cause was attributed to a manufacturing issue; the most probable root cause was related to the production personnel not detecting the missing solvent in the needle.

Brand Name
CLEO® 90 INFUSION SET
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key6898043
Report Number3012307300-2017-02078
Device Sequence Number636859
Product Code FPA
UDI-Device Identifier10610586028359
UDI-Public10610586028359
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K042172
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date11/17/2021
Device Catalogue Number21-7222-24
Device Lot Number76X188
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/14/2017
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/08/2017
Supplement Date Received by Manufacturer03/02/2018
Initial Report FDA Received Date09/27/2017
Supplement Report FDA Received Date03/16/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;